Doctor insights on:
Can You Newborn Jaundice Quickly
Excessive bilirubin : Jaundice occurs when a substance called bilirubin accumulates in the baby's body that may cause a yellowing of the eyes & skin. It is a product of broken down red blood cells that usually cleared by the liver, kidneys & intestines. As the newborn's organs are not fully mature at birth, sometimes more bilirubin accumulates. If the level is too high, it may need to be treated using phototherapy. ...Read more
Jaundice is the accumulation in the body of bilirubin. Normally it is excreted by the liver, via the bile. For a lot of different reasons, sometimes the bilirubin can accumulate. The most common reasons are a problem with the liver or the bile duct. This can make the skin and/or the whites of the eyes turn yellow. If this occurs, see your ...Read more
Possibly: Mild jaundice is very common in newborns, especially breast-fed babies. Jaundice is caused by bilirubin, a breakdown product of hemoglobin. If the bilirubin level gets too high, it can lead to kernicterus, a rare neurological condition that can lead to permanent brain damage. Most hospitals monitor the bilirubin level in newborns in the nursery. ...Read moreSee 1 more doctor answer
Unlikely an issue: About 1/3 of newborns have neonatal jaundice to some degree, peaking around day 4 and gradually declining. Some have jaundice enough to require phototherapy (lights) and rarely some require transfusions. As long as they receive proper therapy if needed, there is rarely if ever any long term effect on the kid or adult. ...Read moreSee 1 more doctor answer
day 10 bilirubin total 11.31mg/dl & bilirubin direct 0.43mg/dl
day 20 bilirubin total 5.6 & bilirubin direct 1.0
should i b worried?
Light and feeding.: Physiologic newborn jaundice is caused by rising bilirubin, a by-product the breakdown of excess hemoglobin. Bright light will cause further breakdown of this in a product that the kidney will excrete. Frequent feeding will cause bilirubin to pass through the intestines and liver exiting the body through bowel movements. ...Read moreSee 1 more doctor answer
I have a hh agency(new), peds & just had first time request for light therapy for newborn jaundice infant. What complications are there?
See below: Blue light therapy for jaundice is standard for breaking down the bilirubin that is being produced and seen in the skin and sclera. As long as the child's eyes are protected and hydration is monitored along with the bilirubin levels (by a health care professional), i fore see no complications as long as the bilirubin level is lowering and the child is not sick as well. ...Read moreSee 1 more doctor answer
Newborn jaundice bili 20 at its highest 1st wk of birth. All was taken care of and now a month later bili 12 still yellow tears, eyes. Is this normal?
Yes: "jaundice" can hang around at low levels for about a month. As long as baby is gaining weight and eating well, we watch and wait. If it is getting worse or persists another 1-2 weeks then you need to have the baby seen. Usually we just wait and all resolves with no long term problems. ...Read moreSee 2 more doctor answers
Yellow skin: A yellow color to skin and eyes is called "jaundice." almost all newborns have a little bit of jaundice, but if the levels get too high there can be serious problems caused by this. The measurement of the level of jaundice is called bilirubin, a blood test. ...Read moreSee 2 more doctor answers
Neonatal jaundice is a condition in which a new baby turns yellow due to a higher level of bilirubin in his body. Bilirubin is a byproduct of the breakdown and recycling of red blood cells. Healthy babies can have neonatal jaundice as a normal phase during the first few weeks, but doctors will still evaluate such babies to be sure there ...Read more
- Talk to a doctor live online for free
- Quickly newborn jaundice treatment
- Jaundice in the newborn
- Jaundice to newborn
- Ask a doctor a question free online
- Can you anthrax quickly?
- Can you fibroids quickly?
- Can you vaginitis quickly?
- Can you diverticulosis quickly?
- Talk to a pediatrician online